MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21711
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This file is being reported based on the fda mdr malfunction precedence "difficult advancement" they tried to put the stent in the bile duct, but the stent could not pass through the stricture in the chd.
 
Additional Manufacturer Narrative
510 (k) number; k851962.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6); cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: (b)(4).Lab evaluation: 1 x zso-7-15 of lot # c1450582 was returned to cirl for evaluation.There were no defects highlighted as a result of the lab evaluation the lab evaluation reads the physician used the wrong size sent for the procedure.Engineering have given their evidence based reasons for coming up with this in the lab.Document and ifu review: a review of manufacturing records for lot # c1450582 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue effects the entire lot # c1450582 , a review of the complaints history determined that this failure has not occurred previously with lot # c1450582.It may be noted that according to the instructions for use, (b)(4)-6, a contraindications identified includes an ¿inability to pass wireguide or stent through obstructed area¿ and the user is also instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.The possible root cause for this complaint is that the physician didn't choose an appropriate size stent for the application.The incorrect wire-guide was used which may have given an indication as to whether the stricture was too tight for the stent and halted the procedure at that point in time.The wire-guide used in the procedure was 0.025in and the correct wire-guide that should have been used is 0.035in.There is no testing to support the usage of the 0.025in wire-guide.The complaint is confirmed based on the lab evaluation.Summary: this complaint is confirmed based on customer testimony.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
They tried to put the stent in the bile duct, but the stent could not pass through the stricture in the chd.Fda mdr reporting required - event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of "difficult advancement".No adverse effects to the patient have been reported as occurring.
 
Additional Manufacturer Narrative
510 (k) number; k851962.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6) cook medical incorporated (cmi) 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation.
 
Event or Problem Description
They tried to put the stent in the bile duct, but the stent could not pass through the stricture in the chd.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8149900
Report Number3001845648-2018-00569
Device Sequence Number13516042
Product Code FGE
UDI-Device Identifier00827002217119
UDI-Public(01)00827002217119(17)210206(10)C1450582
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2021
Device Model NumberG21711
Device Catalogue NumberZSO-7-15
Device Lot NumberC1450582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/11/2018
Event Location Hospital
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer11/14/2018
11/14/2018
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date01/08/2019
02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1